Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Can taking fluconazole worsen thrush? Can I use diflucan?

hi, i was wondering, is it possible that taking fluconazole can worsen a thrush infection? is it better to leave it to heal on it s own? reason i ask is, i had one a couple of months ago, and i actually felt it got much worse after taking the meds. but maybe it would have gotten even worse had i not taken them...? i have read (on-line just now) that your body can develop a resistance, and if that s the case, taking the diflucan pill will be counter productive. any truth to this? Thank you
Asked On : Sat, 9 Jun 2012
Answers:  1 Views:  132
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response

See you have developed candidal infection.
There is certainly on season for leaving the infection as such untreated.
Well, as far as resistance to fluconazole is concerned, it is definitely known but there is no chance that it can aggravate a fungal infection.
If you feel that the infection is persisting inspite of treatment with this antifungal. ,you can discuss with your doctor and you can be switched to the next possible drug.

Dr Geetika Paul
Answered: Fri, 27 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor